Has your dog eaten Lunesta? Are you worried the Lunesta could make him sick? If so, then you’ve come to the right place. It’s scary when your dog may have eaten something he shouldn’t.
We’ve done some research about Lunesta and how it may affect your dog. In this article, we’ll take a look at Lunesta and whether or not it can make your dog sick. Let’s get started!
What is Lunesta?
Lunesta is a prescription medicine that’s prescribed to treat insomnia in humans. Lunesta has become very popular in recent years. It works to reduce symptoms of anxiety while helping you to fall asleep and sleep better. This medicine also goes by other names including eszopiclone, Ambien, benzodiazepine, valium.
Lunesta contains the active ingredient eszopiclone, which is a sedative-hypnotic type of medication. It is usually prescribed for short-term use only, which may be for about 1-2 weeks.
So, can Lunesta make your dog sick?
Lunesta & Dogs
Lunesta can cause heavy sedation in dogs; however, it can also make them hyperactive. It can affect each dog differently. This is not a medication that is prescribed to dogs, so it’s not recommended that dogs take this medication.
However, accidents do happen. If you accidentally drop a pill, your dog could find it snarf it down before you have a chance to holler! So, if your dog has swallowed Lunesta, the best thing is not to panic.
Try to determine how many pills your dog has eaten and watch for symptoms.
Symptoms of Lunesta Poisoning in Dogs
You may notice these symptoms if your dog has eaten Lunesta:
- Severe lethargy
- Slowed heart rate
You may also notice these symptoms:
If you know for sure or suspect your dog has eaten Lunesta, then call the vet immediately. This may be a medical emergency.
Try to see how many pills your dog has eaten, and then give this information to the vet. Take the Lunesta bottle with you to the vet’s, too.
Treatment of Lunesta Poisoning in Dogs
At the vet’s, they will perform a complete physical exam of your dog. The vet may also run lab work and other tests. Treatment will depend on how much medication the dog has eaten. If he’s only eaten one pill and is showing mild symptoms, the vet may advise keeping your dog in a quiet place and letting him rest.
If your dog is showing symptoms of heavy sedation, the vet may choose to induce vomiting or use gastric lavage to remove the pills from your dog’s digestive system. The vet may also use activated charcoal.
Dogs who are showing symptoms of agitation will be treated with medication to calm them down.
In most cases, dogs who receive prompt medical treatment will make a full recovery. Thankfully, in most dogs, there are no serious long-term side effects in regards to Lunesta toxicity.